Digestive System Home > Bumex Overdose

If you take too much Bumex, overdose effects may include low electrolytes, dehydration, or low blood pressure. These effects may lead to symptoms such as drowsiness, a slow or irregular heartbeat, increased thirst, or loss of consciousness. If you think you have overdosed on Bumex, seek medical attention immediately. Treatment options for a recent Bumex overdose may include administering certain medicines or pumping the stomach.

Bumex Overdose: An Introduction

Bumex® (bumetanide) is a medication used for treating water retention (edema). Even though it happens rarely, a person can overdose on Bumex just like with any other medication. The effects of a Bumex overdose will vary, depending on a number of factors, including how much Bumex was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Bumex, seek immediate medical attention.
 

Symptoms of a Bumex Overdose

The effects of a Bumex overdose may include:
 
  • Dehydration
  • Low blood pressure (hypotension)
  • Low electrolytes (especially low potassium, chloride, and sodium).
     
This may cause signs or symptoms that include:
 
  • Lightheadedness, dizziness, or fainting
  • A decrease in urine output
  • Drowsiness, headaches, or back pain
  • A slow or irregular heartbeat
  • Dry mouth
  • Increased thirst
  • Weakness
  • Tiredness
  • Restlessness
  • Seizures
  • Confusion
  • Muscle pain or cramps
  • Nausea or vomiting
  • Loss of consciousness.
     

Treatment for a Bumex Overdose

The treatment for a Bumex overdose will also vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Electrolyte replacement
  • Other treatments based on the complications that occur
  • Closely monitoring the heart and lungs.
     
It is important that you seek prompt medical attention if you believe that you may have overdosed on Bumex.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2018 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.